Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2019, 10:00 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2019, 10:00 PM CDT (03:00 UTC)
- Expired
- May 25, 2019, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:25 PM CDT | HAIL 0.88 | Ipava, IL | |
| May 25, 10:25 PM CDT | HAIL 1 | Vermont, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 7:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.6
The text
As transmitted.
376
WUUS53 KILX 260300
SVRILX
ILC057-169-260345-
/O.NEW.KILX.SV.W.0039.190526T0300Z-190526T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1000 PM CDT Sat May 25 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Fulton County in west central Illinois...
Northeastern Schuyler County in west central Illinois...
* Until 1045 PM CDT.
* At 1000 PM CDT, a severe thunderstorm was located over Littleton,
or 9 miles north of Rushville, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Astoria, Vermont, Ipava, Table Grove, Bluff City, Ray, Duncan Mills
and Marbletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4028 9057 4028 9045 4039 9044 4037 9004
4035 9005 4034 9005 4019 9018 4019 9020
4015 9022 4016 9026 4015 9027 4015 9059
TIME...MOT...LOC 0300Z 271DEG 32KT 4025 9060
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Geelhart3 follow-up statements
026
WWUS53 KILX 260312
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1012 PM CDT Sat May 25 2019
ILC057-169-260345-
/O.CON.KILX.SV.W.0039.000000T0000Z-190526T0345Z/
Fulton-Schuyler-
1012 PM CDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN FULTON AND NORTHEASTERN SCHUYLER COUNTIES...
At 1011 PM CDT, severe thunderstorms were located along a line
extending from near Adair to 5 miles east of Littleton, moving east
at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters. At 1004 PM, 60 mph winds and dime
size hail were reported in Littleton.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Astoria, Vermont, Ipava, Table Grove, Bluff City, Ray, Duncan Mills
and Marbletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 4028 9057 4028 9045 4039 9044 4037 9004
4035 9005 4034 9005 4019 9018 4019 9020
4015 9022 4016 9026 4015 9027 4015 9059
TIME...MOT...LOC 0311Z 268DEG 27KT 4037 9047 4019 9052
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Geelhart001
WWUS53 KILX 260331
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1031 PM CDT Sat May 25 2019
ILC057-169-260345-
/O.CON.KILX.SV.W.0039.000000T0000Z-190526T0345Z/
Fulton-Schuyler-
1031 PM CDT Sat May 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN FULTON AND NORTHEASTERN SCHUYLER COUNTIES...
At 1030 PM CDT, severe thunderstorms were located along a line
extending from near Ipava to near Astoria, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. At 1025 PM, nickel size hail was
reported at Ipava.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Astoria, Vermont, Ipava, Table Grove, Bluff City, Duncan Mills and
Marbletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 4028 9045 4039 9044 4037 9004 4035 9005
4034 9005 4019 9018 4019 9020 4015 9022
4016 9026 4015 9027 4015 9049
TIME...MOT...LOC 0330Z 271DEG 32KT 4037 9026 4019 9031
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Geelhart222
WWUS53 KILX 260346
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1046 PM CDT Sat May 25 2019
ILC057-169-260355-
/O.EXP.KILX.SV.W.0039.000000T0000Z-190526T0345Z/
Fulton-Schuyler-
1046 PM CDT Sat May 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON AND
NORTHEASTERN SCHUYLER COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and west central Illinois.
A Severe Thunderstorm Warning still remains in effect for eastern
Fulton County until 1115 PM.
LAT...LON 4028 9045 4039 9044 4037 9004 4035 9005
4034 9005 4019 9018 4019 9020 4015 9022
4016 9026 4015 9027 4015 9049
TIME...MOT...LOC 0345Z 271DEG 32KT 4037 9010 4019 9015
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:32 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 25, 6:32 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 632 PM CDT Sat May 25 2019 .SHORT TERM...(This evening through Sunday) ISSUED AT 329 PM CDT Sat May 25 2019 Synoptic pattern remains unchanged from the past several days...with a large upper-level ridge anchored over the Deep South and a pronounced trough in place west of the Rockies. Central Illinois continues to be located in the prevailing southwesterlies between these two features, resulting in periodic showers and thunderstorms. While 20z/3pm radar mosaic is clear across the KILX CWA, the next round of convection is expected to begin developing upstream across eastern Kansas into northern Missouri over the next couple of hours. A slow-moving cold front interacting with a moderately unstable/sheared environment will trigger scattered thunderstorms across this area...with the storms gradually working into the Illinois River Valley by mid evening. Convection will become more widespread overnight into Sunday morning as a short-wave trough currently over New Mexico approaches from the southwest and provides additional lift. It appears an organized cluster of storms may develop ahead of this wave toward dawn Sunday, then track E/SE into Indiana by midday Sunday. Have therefore increased PoPs to likely/categorical everywhere north of I-70 late tonight into Sunday morning. Once this complex exits, scattered thunderstorms will re-develop along the residual outflow boundary during the late afternoon and evening. Exact location of this boundary is uncertain, but model consensus suggests it will be south of I-70. Have therefore focused highest PoPs Sunday afternoon across the far SE CWA. Total rainfall tonight through Sunday will be highest in a corridor from Rushville/Macomb eastward toward Bloomington where 1 to 1.25 will be likely. .LONG TERM...(Sunday night through Saturday) ISSUED AT 329 PM CDT Sat May 25 2019 Short-wave ridging in the wake of the Sunday storm complex will lead to a warm/dry evening across central Illinois before scattered convection once again develops late Sunday night into Monday morning along a warm front lifting northward through the area. After a few morning storms, much of the convection will shift into northern Illinois and the Great Lakes by Monday afternoon as SE CONUS ridge builds northward into the region. A period of very warm/dry weather appears likely from Monday afternoon through much of Tuesday as the ridge shunts the convection N/NW of Illinois. Highs both days will climb well into the 80s, with a few spots across the southern half of the CWA reaching 90 degrees. The western U.S. trough will eject E/NE next week, eventually flattening the upper ridge and pushing a cold front through Illinois. Models still do not agree exactly on the timing of this process, but consensus suggests a round of showers/storms Tuesday night into Wednesday morning, then again Wednesday night into Thursday morning before the system finally pushes through the region. After the cold front passes, high temperatures will drop back into the 70s Thursday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 632 PM CDT Sat May 25 2019 Thunderstorms should continue to develop over northern Missouri and southern Iowa along a frontal zone and spread eastward into the central IL area this evening, eventually becoming widespread overnight as a disturbance aloft moves into the area from the southwest, promoting predominant rain showers with embedded thunderstorms. Although timing continues to be somewhat uncertain, have VCTS in TAFs starting 3-5Z, and predominant SHRA starting 9-10Z. As the disturbance moves east of the area midday Sunday, shower activity should diminish, resulting in chances of precipitation too low for mention after 18Z. Predominantly VFR cigs/vsbys through the period, although isolated IFR possible thunderstorms. Winds becoming WSW 10 kts or less early this evening. Strong gusty winds possible, however, in thunderstorms. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...37
Hazardous weather outlook, May 25, 3:14 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Sat May 25 2019 ILZ027>031-037-038-261100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be additional periodic chances for thunderstorms through Tuesday night. While isolated strong to severe storms are possible on Monday, the best chance of any severe weather is Tuesday afternoon and evening. Moderate flooding will continue along the Illinois River through the period. However, flooding along the Spoon River should subside around mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040>042-047>051-261100- Cass-Fulton-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Major flooding will continue along much of the Illinois River through the end of the month. There will be additional periodic chances for thunderstorms through Tuesday night. The best chance of any severe weather is Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ043>046-052>057-061-261100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms through Tuesday night. A few of the storms Monday afternoon and evening may be strong, as well as on Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ062-063-066>068-071>073-261100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are expected on Sunday, and Tuesday night into early Wednesday. Some of the storms may be strong. Minor flooding will continue along the Wabash and Little Wabash Rivers into the middle of the week. However, flooding on the lower Embarras River should subside Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon into early evening. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 59 min |
| May 25, 10:40 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 35 min |
| May 25, 11:07 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 19 min |
| May 25, 11:09 PM CDT | Flash Flood Warning | ILX | Fulton, Mason, Schuyler | 4 hr |
| May 25, 11:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 47 min |
| May 25, 11:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| May 25, 11:50 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 25 min |
| May 25, 11:54 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 51 min |
| May 26, 12:15 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 45 min |
| May 26, 12:26 AM CDT | Flash Flood Warning | ILX | Logan | 2 hr |
| May 26, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 31 min |
| May 26, 12:50 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 40 min |
| May 26, 1:06 AM CDT | Special Weather Statement | ILX | Moultrie | 39 min |
| May 26, 1:16 AM CDT | Special Weather Statement | ILX | Champaign | 44 min |
| May 26, 1:30 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.